MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)

ETHICON ENDO-SURGERY, LLC. PROXIMATE*SKIN STAPLER-WIDE; REMOVABLE (SKIN)
Model Number PXW35
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an unknown procedure a piece of metal came out of the stapler.A new device was used to complete the case with no patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Device analysis: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that pxw35 device was returned nonfunctional.Further analysis shows that lifter and lifter spring were loose of cartridge.No functional test was performed due to the condition of the device.No conclusion could be reached as to how the cartridge became damaged.It should be noted that as part of our quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use contain the following caution: with two tissue forceps, pick up each wound edge individually and approximate the edges.Or, with one tissue forcep, pull skin edges together until edges evert.Or, apply tension to either end of the incision, such that the tissue edges begin to approximate themselves.One forcep can be used to ensure that the edges are everted.Position the instrument over the everted skin edges, aligning the instrument arrow with the center of the incision at a 50° - 60° angle from the skin.Squeeze the trigger until you touch plastic trigger to plastic handle (plastic to plastic), then release the trigger and move the instrument off the incision.Manufacturing records could not be completed as the lot number was not provided.

Common Device Name
REMOVABLE (SKIN)
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
*  
MDR Report Key14217979
Report Number3005075853-2022-02712
Device Sequence Number4208217
Product Code GDT
UDI-Device Identifier10705036002673
UDI-Public10705036002673
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXW35
Device Catalogue NumberPXW35
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/05/2022
Initial Report FDA Received Date04/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown